Alert archive / Mississippi / Flash Flood Warnings in 2012
Flash Flood Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Aug 16, 2012, 8:43 PM CDT for Attala County, Carroll County, Mississippi. It was in force for 60 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 16, 2012, 8:43 PM CDT (01:43 UTC)
- Expired
- Aug 16, 2012, 9:43 PM CDT
- In force
- 60 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 112 km from the middle of the area, began a volume at 01:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 16, 9:20 PM CDT | FLASH FLOOD | 6 Nnw Hesterville, MS | 6-8 INCHES OF WATER OVER A 100 YARD STRETCH OF COUNTY ROAD 3122, JUST NORTH OF ITS INTERSECTION WITH COUNTY ROAD 3102. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 1.7 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1152 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1642 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 58 m²/s²
- 0-3 km storm-relative helicity
- 34 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
457
WGUS54 KJAN 170143
FFWJAN
MSC007-015-170345-
/O.NEW.KJAN.FF.W.0109.120817T0143Z-120817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
843 PM CDT THU AUG 16 2012
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL ATTALA COUNTY IN CENTRAL MISSISSIPPI...
SOUTHEASTERN CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
* UNTIL 1045 PM CDT
* AT 842 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED
THUNDERSTORMS PRODUCING VERY HEAVY RAIN OVER NORTHWEST ATTALA
COUNTY. THE STORMS WERE NEARLY STATIONARY. ESTIMATED RADAR
RAINFALL AMOUNTS...ON THE ORDER OF TWO TO FOUR INCHES...HAVE
OCCURRED IN THE PAST HOUR.
* THE STORM PRODUCING THUNDERSTORMS PRODUCING VERY HEAVY RAIN WILL
OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED
COUNTIES.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE WATER
COVERS THE ROAD. FIND ALTERNATE ROUTES AND MOVE TO HIGHER GROUND.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3329 8977 3331 8969 3327 8963 3319 8963
3319 8974
$$
CME1 follow-up statement
145
WGUS74 KJAN 170243
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
943 PM CDT THU AUG 16 2012
MSC007-015-170252-
/O.CAN.KJAN.FF.W.0109.000000T0000Z-120817T0345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-CARROLL MS-
943 PM CDT THU AUG 16 2012
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHEASTERN
CARROLL AND NORTH CENTRAL ATTALA COUNTIES...
THE HEAVY RAINFALL WHICH PROMPTED THE FLASH FLOOD WARNING HAS
DIMINISHED. THE THREAT OF FLOODING HAS ENDED.
LAT...LON 3329 8977 3331 8969 3327 8963 3319 8963
3319 8974
$$
CMEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Aug 16, 4:57 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Aug 16, 4:57 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 457 PM CDT THU AUG 16 2012 .DISCUSSION... SHORT TERM (THROUGH SATURDAY NIGHT)...THE MAIN STORY OVER THE NEXT FEW DAYS WILL BE INCREASING RAIN CHANCES IN ASSOCIATION A COLD FRONT PUSHING INTO THE AREA. CURRENTLY A LONGWAVE TROUGHING PATTERN DOMINATES OVER THE EASTERN HALF OF THE CONUS. SCATTERED CONVECTION IS ONGOING IN TWO CORRIDORS ACROSS THE CWA...ONE OVER EASTERN MS IN ASSOCIATION WITH A REMNANT MCV FROM THIS MORNING...AND ANOTHER ACROSS NE LOUISIANA AND SE ARKANSAS. MUCH OF THIS ACTIVITY IS PRIMARILY BEING DRIVEN BY INSTABILITY...AND SHOULD BEGIN TO TAPER OFF DURING THE EARLY EVENING. BACK TO THE NORTHWEST...ACTIVE THUNDERSTORMS HAVE DEVELOPED ALONG THE SURFACE COLD FRONT. THIS FRONT EXTENDS FROM OKC TO STL... AND WILL PUSH SOUTH TOWARD THE AREA TONIGHT. AS THIS OCCURRS...THERE IS THE POTENTIAL FOR THIS LINE OF STORMS TO MAKE IT INTO THE AREA LATER ON TONIGHT...WITH THE GREATEST CHANCE IN THE NW. EVEN IF THIS COMPLEX DOES NOT MAKE IT ALL THE WAY INTO THE AREA...NWP GUIDANCE SUGGESTS THERE COULD BE NEW DEVELOPMENT OCCURRING OVERNIGHT AS THE FRONT APPROACHES THE NORTHERN PART OF THE AREA. THIS UPPER TROUGH WILL DEEPEN AND REMAIN OVER THE EASTERN US THROUGH THE WEEKEND...KEEPING A GENERALLY STORMY WEATHER PATTERN OVER THE CWA. THE COLD FRONT WILL CONTINUE TO PUSH SOUTHWARD TOWARD THE AREA THROUGH TOMORROW THEN BEGIN TO STALL ACROSS THE AREA HEADING INTO THE WEEKEND. MEANWHILE MULTIPLE UPPER DISTURBANCES WILL RIDE ALONG THE BASE OF THE TROUGH...PROVIDING REGULAR OPPORTUNITIES FOR CONVECTIVE DEVELOPMENT OVER THE NEXT FEW DAYS. THERE REMAINS SOME UNCERTAINTY WITH RESPECT TO THE TIMING OF THE FRONT MOVING INTO THE AREA AND HOW FAR SOUTH IT WILL GO BEFORE STALLING OUT. THE 12Z GFS WAS MORE AGGRESSIVE TAKING THE FRONT FARTHER SOUTH INTO THE REGION TOMORROW...WHICH WOULD GENERALLY LIMIT RAIN CHANCES OVER MUCH OF THE AREA THE NEXT COUPLE DAYS. HOWEVER THIS SOLUTION APPEARS TO BE AN OUTLIER FOR NOW...AND WAS LARGELY DISREGARDED FOR THIS FORECAST PACKAGE. AS HAS BEEN THE CASE OVER THE PAST FEW DAYS SUFFICIENT INSTABILITY WILL EXIST...PRIMARILY DURING THE DAYTIME HOURS...FOR STRONG TO SEVERE CONVECTION. HOWEVER GIVEN IMPROVED SHEAR IN ASSOCIATION WITH THE FRONT...WE MAY SEE MORE IMPROVED STORM ORGANIZATION OVER THE NEXT FEW DAYS. SPC HAS HIGHLIGHTED PORTIONS OF THE AREA WITH A SLIGHT RISK OF SEVERE WX BOTH FRIDAY AND SATURDAY. WITH RESPECT TO TEMPS AND POPS...WENT ABOVE MAV POP GUIDANCE TOWARD ECMWF GUIDANCE THROUGH MOST OF THE SHORT TERM PERIOD. CUT DAYTIME HIGHS BY A DEGREE OR TWO EACH DAY GIVEN EXPECTATION OF CLOUDS/PRECIP IN THE AREA. /DL/ LONG TERM(SUNDAY THROUGH THURSDAY)...MEAN LONGWAVE TROUGH AXIS GRADUALLY LIFTS NWD NEXT WEEK LEAVING A FLATTENING NWLY FLOW REGIME FOR THE GULF STATES. A 20-40DM HEIGHT FALL AT 500MB PIVOTS THROUGH THE LOWER MS VALLEY AS A SURFACE FRONT PUSHING SWD THROUGH OUR CWFA ON SATURDAY GETS A FINAL PUSH TO THE COAST ON SUNDAY. THE GREATEST RAIN/STORM CHANCES SUNDAY WILL BE ALONG AND SOUTH OF I-20 AS DRIER H7 AIR IS DRIVEN IN ACROSS OUR NRN LOCATIONS. BEST RAIN CHANCES WILL REMAIN OVER OUR SRN QUARTER AS FLOW SHOULD BECOME MORE NWLY INTO MONDAY/TUESDAY AS PWATS DROP TO NEAR ONE INCH ACROSS NRN AREAS WITH SRN AREAS NEAR 1.5". MOISTURE SHOULD BE INCREASING ONCE AGAIN ABOUT WEDNESDAY OR THURSDAY AS UPPER LEVEL PATTERN LIFTS NWD AND THE LOW LEVEL BOUNDARY EDGES NWD IN RESPONSE. RAINFALL AMOUNTS OVER 3-4 DAYS COULD EASILY AVERAGE 1 TO 3 INCHES FOR OUR CWFA. TEMPS WILL REMAIN CLOSE TO OR JUST BELOW NORMAL THROUGH THE MEDIUM RANGE. POPS STAY GENERALLY IN THE 40-60 PERCENT RANGE OVER THE WEEKEND AHEAD OF THE FRONTAL PASSAGE AND SHIFT TO SRN SECTIONS FOR MONDAY/TUESDAY. POPS RETURN NWD IN THE 20-40 PERCENT RANGE FOR THE MIDDLE OF THE WEEK./40/ && .AVIATION...A MINOR DISTURBANCE SITTING ON TOP OF THE AREA IS PROMOTING NUMEROUS THUNDERSTORMS ACROSS EASTERN MS CURRENTLY...BUT CONVECTION LATE THIS AFTERNOON INTO THIS EVENING SHOULD BECOME MORE CONCENTRATED UP NORTH OF INTERSTATE TWENTY AS A COLD FRONT APPROACHES FROM THE NORTH. SOME STORMS THROUGH THE REMAINDER OF THE DAY COULD BE STILL BE LITTLE INTENSE...PRODUCING GUSTY WINDS AND LOTS OF INFLIGHT TURBULENCE. ALONG AND SOUTH OF I-20...MOST OF THE STORMS SHOULD DIMINISH IN THE EVENING AND MORE CONVECTIVE ACTIVITY WILL PROBABLY HOLD OFF UNTIL FRIDAY. THIS COULD LEAVE A WINDOW FOR AT LEAST SOME LIGHT FOG TO FORM BEFORE DAYBREAK FRIDAY. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 92 71 86 / 38 70 43 62 MERIDIAN 70 92 70 87 / 20 74 36 57 VICKSBURG 73 93 71 85 / 39 61 50 70 HATTIESBURG 74 93 73 89 / 20 67 36 62 NATCHEZ 74 92 72 85 / 20 65 30 61 GREENVILLE 73 90 70 85 / 48 53 44 60 GREENWOOD 72 89 69 85 / 49 59 41 56 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && DL/BB/40
Hazardous weather outlook, Aug 16, 3:52 PM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 352 PM CDT THU AUG 16 2012 LAZ024-026-MSZ053>066-072>074-172100- CATAHOULA-CONCORDIA-CLAIBORNE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE- JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-JEFFERSON DAVIS- COVINGTON-JONES-MARION-LAMAR-FORREST- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI GENERALLY SOUTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH ON FRIDAY AND WILL TRIGGER THUNDERSTORMS THAT WILL DEVELOP SOUTH INTO THE HEART OF THE ARKLAMISS DURING THE DAY FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND LATE SUNDAY AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 3 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO AT LEAST MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW INTO THE WEEKEND. ARZ074-075-LAZ007>009-015-016-023-025-MSZ018-019-025>052-172100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-TENSAS-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-CHOCTAW-OKTIBBEHA- WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-ISSAQUENA- SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER-WARREN-HINDS-RANKIN- SCOTT-NEWTON-LAUDERDALE- 352 PM CDT THU AUG 16 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEASTERN ARKANSAS AND PORTIONS OF NORTHEASTERN LOUISIANA AND CENTRAL MISSISSIPPI ALONG AND NORTH OF THE INTERSTATE TWENTY CORRIDOR. .DAY ONE...TONIGHT AND FRIDAY STRONG TO SEVERE STORMS ARE POSSIBLE THROUGH THIS EVENING AND AGAIN ON FRIDAY. THE MOST INTENSE COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. A COLD FRONT WILL BEGIN APPROACHING THE REGION FROM THE NORTH THIS EVENING AND INTO FRIDAY. THIS FEATURE WILL TRIGGER THUNDERSTORMS THAT SHOULD WILL DEVELOP GRADUALLY SOUTH INTO THE HEART OF THE ARKLAMISS LATE TODAY THROUGH FRIDAY. HIGH INSTABILITY LEVELS COMBINED WITH A BIT OF WIND SHEAR WILL BE A FAVORABLE ENVIRONMENT TO PRODUCE AT LEAST ISOLATED SEVERE STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY STRONG TO SEVERE STORMS WILL CONTINUE TO BE POSSIBLE INTERMITTENTLY BETWEEN FRIDAY NIGHT AND SUNDAY...ESPECIALLY ALONG THE INTERSTATE TWENTY CORRIDOR...AS AN ACTIVE WEATHER PATTERN PERSISTS. THE MOST INTENSE STORMS COULD CONTAIN WIND GUSTS UP TO 60 MPH AS WELL AS HAIL UP TO THE SIZE OF QUARTERS. MANY STORMS WILL AGAIN BE CAPABLE OF PRODUCING FREQUENT LIGHTNING STRIKES AND HEAVY DOWNPOURS. IN ADDITION...ISOLATED RAINFALL TOTALS FROM FRIDAY THROUGH THE WEEKEND WILL LIKELY BE UP TO OR GREATER THAN 2 INCHES. IN A FEW LOCATIONS THIS COULD LEAD TO MINOR FLOODING PROBLEMS...ALTHOUGH WIDESPREAD FLOODING ISSUES ARE NOT ANTICIPATED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...MAY BE NEEDED TOMORROW THROUGH AT LEAST SATURDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. 50
In the hours before
Special weather statement, Aug 16, 7:28 PM CDT, 1 hour 15 minutes before
MSZ027-170055-
CARROLL MS-
728 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
728 PM CDT THU AUG 16 2012
A STRONG THUNDERSTORM CAPABLE OF PRODUCING 40 TO 50 MPH WINDS WAS
LOCATED 3 MILES SOUTH OF VAIDEN AT 728 PM CDT...MOVING NORTHEAST AT
15 MPH.
PEOPLE IN SOUTHEASTERN CARROLL COUNTY SHOULD MONITOR THIS STORM
CLOSELY.
LAT...LON 3342 8978 3342 8972 3340 8971 3341 8966
3340 8965 3332 8965 3325 8974 3326 8985
3345 8979
TIME...MOT...LOC 0028Z 205DEG 12KT 3330 8974
CMELocal storm report, Aug 16, 7:32 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
732 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM HAIL DURANT 33.08N 89.86W
08/16/2012 E1.00 INCH HOLMES MS PUBLIC
&&
CMELocal storm report, Aug 16, 7:44 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
744 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0722 PM HAIL 3 WSW BAXTERVILLE 31.07N 89.64W
08/16/2012 E1.25 INCH LAMAR MS PUBLIC
OCCURRED ALONG CLEAR CREEK RD.
&&
CMELocal storm report, Aug 16, 7:58 PM CDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
758 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 3 WNW DECATUR 32.45N 89.16W
08/16/2012 E1.00 INCH NEWTON MS PUBLIC
OCCURRED ON STRUM RD
0420 PM FLASH FLOOD MERIDIAN 32.38N 88.71W
08/16/2012 LAUDERDALE MS LAW ENFORCEMENT
SEVERAL STREETS FLOODED AROUND THE CITY. MULTIPLE ROADS
ARE BEING CLOSED. ONE PERSON WAS STUCK IN A VEHICLE
SURROUNDED BY WATER.
0430 PM TSTM WND DMG 6 NE FOREST 32.41N 89.40W
08/16/2012 SCOTT MS LAW ENFORCEMENT
TREE DOWN ON RUSSELL COMMUNITY ROAD.
0646 PM HAIL DURANT 33.08N 89.86W
08/16/2012 E1.00 INCH HOLMES MS PUBLIC
0648 PM HAIL DURANT 33.08N 89.86W
08/16/2012 E0.88 INCH HOLMES MS LAW ENFORCEMENT
0648 PM TSTM WND DMG DURANT 33.08N 89.86W
08/16/2012 HOLMES MS LAW ENFORCEMENT
TREE DOWN ON A HOUSE IN TOWN.
0722 PM HAIL 3 WSW BAXTERVILLE 31.07N 89.64W
08/16/2012 E1.25 INCH LAMAR MS PUBLIC
OCCURRED ALONG CLEAR CREEK RD.
&&
DCOXSpecial weather statement, Aug 16, 8:05 PM CDT, 38 minutes before
MSZ027-028-037-170150-
ATTALA MS-MONTGOMERY MS-CARROLL MS-
805 PM CDT THU AUG 16 2012
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
805 PM CDT THU AUG 16 2012
A LINE OF STRONG THUNDERSTORMS CAPABLE OF PRODUCING PEA TO DIME SIZE
HAIL AND 40 MPH WINDS WAS LOCATED FROM 4 MILES EAST OF DUCK HILL TO
7 MILES NORTHEAST OF HESTERVILLE AT 805 PM CDT...MOVING EAST AT 15
MPH.
VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THESE STORMS.
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
PEOPLE IN SOUTHEASTERN CARROLL...MONTGOMERY AND NORTHERN ATTALA
COUNTIES SHOULD MONITOR THESE STORMS CLOSELY.
LAT...LON 3346 8950 3346 8938 3343 8942 3344 8945
3343 8946 3329 8946 3328 8932 3318 8931
3316 8972 3367 8975 3368 8951
TIME...MOT...LOC 0105Z 264DEG 12KT 3365 8963 3349 8962
3341 8962 3325 8956
19Local storm report, Aug 16, 8:31 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
831 PM CDT THU AUG 16 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0545 PM TSTM WND DMG 3 SW LUDLOW 32.54N 89.75W
08/16/2012 SCOTT MS NWS EMPLOYEE
A FEW TREES AND LARGE BRANCHES DOWN.
&&
DCOXThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 16, 7:02 PM CDT | Special Weather Statement | JAN | Lamar | 58 min |
| Aug 16, 7:13 PM CDT | Severe Thunderstorm Warning | JAN | Attala | 43 min |
| Aug 16, 7:18 PM CDT | Severe Thunderstorm Warning | JAN | Lamar, Marion | 39 min |
| Aug 16, 7:28 PM CDT | Special Weather Statement | JAN | Carroll | 27 min |
| Aug 16, 8:05 PM CDT | Special Weather Statement | JAN | Montgomery | 45 min |
| Aug 17, 1:58 AM CDT | Special Weather Statement | JAN | Bolivar | 32 min |
| Aug 17, 2:09 AM CDT | Special Weather Statement | JAN | Bolivar | 31 min |
| Aug 17, 2:18 AM CDT | Special Weather Statement | JAN | Leflore | 32 min |
| Aug 17, 2:37 AM CDT | Special Weather Statement | JAN | Washington | 28 min |
| Aug 17, 3:16 AM CDT | Special Weather Statement | JAN | Sharkey | 29 min |
| Aug 17, 4:20 AM CDT | Special Weather Statement | JAN | Lowndes | 30 min |
| Aug 17, 4:58 AM CDT | Flash Flood Warning | JAN | Lowndes, Oktibbeha | 2 hr |
| Aug 17, 5:31 AM CDT | Special Weather Statement | JAN | Hinds, Madison, Rankin | 59 min |
| Aug 17, 6:26 AM CDT | Special Weather Statement | JAN | Copiah, Jasper, Newton, Simpson, Smith | 59 min |
| Aug 17, 6:29 AM CDT | Special Weather Statement | JAN | Clarke, Lauderdale | 61 min |
| Aug 17, 7:13 AM CDT | Special Weather Statement | JAN | Clarke, Jasper | 32 min |
| Aug 17, 9:20 AM CDT | Special Weather Statement | JAN | Issaquena | 30 min |
| Aug 17, 9:25 AM CDT | Special Weather Statement | JAN | Rankin | 30 min |
| Aug 17, 9:41 AM CDT | Severe Thunderstorm Warning | JAN | Issaquena, Sharkey | 49 min |
| Aug 17, 9:48 AM CDT | Special Weather Statement | JAN | Simpson | 32 min |
| Aug 17, 10:08 AM CDT | Special Weather Statement | JAN | Yazoo | 32 min |
| Aug 17, 10:12 AM CDT | Special Weather Statement | JAN | Rankin | 33 min |
| Aug 17, 10:33 AM CDT | Special Weather Statement | JAN | Hinds | 32 min |
| Aug 17, 10:46 AM CDT | Special Weather Statement | JAN | Rankin, Smith | 29 min |
| Aug 17, 6:55 PM CDT | Severe Thunderstorm Warning | JAN | Humphreys, Sharkey | 24 min |
Nearby
Flash Flood Warnings in Mississippi, 2012Every flash flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.